Skip to content
Go back

Is Nausea a Side Effect of the Morning After Pill?

Nausea can be a side effect of the morning after pill. If you do experience upset stomach or vomiting with the morning after pill, this typically lasts no more than a day or two.

What Are Other Side Effects of the Morning After Pill?

Side effects associated with the morning after pill are typically short-lived if they occur at all. Besides nausea, some things you may experience include:

  • Headache.
  • Dizziness.
  • Lower abdominal pain.
  • Spotting.
  • Fatigue.
  • Breast tenderness.
  • Cramping.

If your abdominal pain is severe, you should contact your local healthcare provider immediately. This is not a normal side effect and may indicate something more serious.

What Can I Do About Nausea With the Morning After Pill?

You can reduce the risk of nausea by taking an over-the-counter anti-nausea medication such as Dramamine II or Bonine before taking the morning after pill. This may make you drowsy, but it decreases the likelihood of nausea or vomiting.

Which Pills are Least Likely to Cause Nausea?

Progestin-only pills like Plan B One-Step or the non-hormonal Ella are the least likely to cause nausea. Combined emergency contraceptives that contain both estrogen and progestin are more likely to cause it.

Back to top